Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


weight gain
Dec 17, 2003

i have a serious problem. i was taking kaletra and trisvir. then my doctor suggested i quit smoking. he prescribed wellbutrin. I got very sick. so i stopped all medication. i was gaining weight but now the weight gain is unstoppable. i am getting too fat. i know that most people with hiv would love to gain weight but this is excessive. i found a new doctor but my question is what type of HIV medication could i take that would not promote weight gain.

Response from Dr. Moyle

To be clear, you are gaining weight off therapy and off cigarettes. It is common to gain weight after stopping smoking. This is usually due to increased intake...instead of occupuying you mouth with a cigarette you occupy it with food. The escape this one has to control this 'oral fixation'. Beginning an exercise program is the next step, to start burning extra calories. Regards anitretrovirals it is some PIs like Kaletra that tend to be associated with truncal or central fat gain (and for Kaletra substantial lipid changes too). If you have the option I would generally go for an efavirenz based regimen. But ultimately don't blame the drugs exclusively for wt gain...its about calories eaten and calories burned I hope this helps Regards Graeme Moyle


Previous
MITOCHONDRIAL TOXICITY
Next
facial wasting

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement